Alert archive / California / Wind Advisories in 2019
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 17, 2019, 2:54 AM PST for 4 counties in California. It took effect at Feb 17, 2019, 2:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2019, 2:54 AM PST (10:54 UTC)
- In effect from
- Feb 17, 2019, 2:00 PM PST
- Expired
- Feb 18, 2019, 2:54 AM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS76 KSGX 171054 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 254 AM PST Sun Feb 17 2019 ...GUSTY WEST WINDS THIS AFTERNOON... .Breezy conditions will develop this afternoon as a cold front moves through Southern CA. The strongest winds will occur along the immediate coast in the late afternoon and evening. Winds will gradually weaken tonight. CAZ043-048-050-552-554-172200- /O.NEW.KSGX.WI.Y.0012.190217T2200Z-190218T0600Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 254 AM PST Sun Feb 17 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 2 PM this afternoon to 10 PM PST this evening. * Winds...West to northwest winds 15 to 20 mph with gusts to 35 mph. * Timing...This afternoon and evening. * Location...Coastal areas and valleys, strongest along the immediate coast. * Impacts...Wet soil from recent heavy rains may result in weak or shallow rooted trees being uprooted during the time of strongest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ SS
3 follow-up statements
586 WWUS76 KSGX 171936 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1136 AM PST Sun Feb 17 2019 ...WIND ADVISORY FOR THE LOWER DESERTS...COAST AND VALLEYS... .Breezy conditions will develop this afternoon as colder air overspreads Southern CA. The strongest winds will occur along the immediate coast in the late afternoon and evening and across the lower deserts. Winds will gradually weaken tonight. CAZ061-062-065-180600- /O.EXB.KSGX.WI.Y.0012.190218T0000Z-190218T1100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1136 AM PST Sun Feb 17 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST MONDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 4 PM this afternoon to 3 AM PST Monday. * Winds...West to northwest winds 15 to 25 mph with gusts to 40 to 45 mph. Winds may be gusty and erratic near the foothills. * Timing...Late this afternoon through tonight. * Location...Coastal areas, valleys, and lower deserts. * Impacts...Difficult driving conditions due to gusty, shifting winds, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ043-048-050-552-554-180600- /O.CON.KSGX.WI.Y.0012.190217T2200Z-190218T0600Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 1136 AM PST Sun Feb 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds...West to northwest winds 15 to 20 mph with gusts to 35 mph. * Timing...This afternoon and evening. * Location...Coastal areas and valleys, strongest along the immediate coast. * Impacts...Wet soil from recent heavy rains may result in weak or shallow rooted trees being uprooted during the time of strongest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
742 WWUS76 KSGX 180545 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 945 PM PST Sun Feb 17 2019 ...WIND ADVISORY FOR THE LOWER DESERTS THROUGH 3 AM TONIGHT... .Breezy conditions will continue through 3 AM for the lower desert areas. Winds will gradually weaken tonight. CAZ043-048-050-552-554-180645- /O.EXP.KSGX.WI.Y.0012.000000T0000Z-190218T0600Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 945 PM PST Sun Feb 17 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds will slowly diminish this evening for most areas. Therefore, the wind advisory will be allowed to expire at 10 PM. $$ CAZ061-062-065-181100- /O.CON.KSGX.WI.Y.0012.000000T0000Z-190218T1100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 945 PM PST Sun Feb 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * Winds...West to northwest 15 to 25 mph with gusts to 45 mph. Winds may be gusty and erratic near the foothills. * Timing...through tonight. * Location...Lower Deserts. * Impacts...Difficult driving conditions due to gusty, shifting winds, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
469 WWUS76 KSGX 181054 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 254 AM PST Mon Feb 18 2019 ...COLD NIGHTS WITH AREAS OF FROST IN THE VALLEYS... .With a cold atmosphere and clearing skies, temperatures in portions of the Inland Empire will fall into the lower to mid 30s with areas of frost. For tonight and again Tuesday night, temperatures will fall into the lower to mid 30s in the Inland Empire and portions of the San Diego County Valleys with areas of frost. CAZ061-062-065-181200- /O.CAN.KSGX.WI.Y.0012.000000T0000Z-190218T1100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- 254 AM PST Mon Feb 18 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. West to northwest winds with gusts to 35 mph will continue to diminish this morning. $$ CAZ048-182230- /O.NEW.KSGX.FR.Y.0005.190218T1054Z-190218T1700Z/ /O.NEW.KSGX.FR.Y.0006.190219T0600Z-190219T1700Z/ /O.NEW.KSGX.FR.Y.0007.190220T0600Z-190220T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Ontario, Moreno Valley, and Corona 254 AM PST Mon Feb 18 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY... ...FROST ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 9 AM PST WEDNESDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect until 9 AM PST this morning. a Frost Advisory has also been issued from 10 PM this evening to 9 AM PST Tuesday. in addition...a Frost Advisory has been issued. This Frost Advisory is in effect from 10 PM Tuesday to 9 AM PST Wednesday. * Location...Inland portions of the Inland Empire for this morning with much of the Inland Empire for tonight and Tuesday night. * Duration...Around 6 to 9 hours of temperatures in the lower to mid 30s for colder locations. * Temperature...Lower to mid 30s with isolated temperatures in the upper 20s for early Tuesday. * Impacts...Sensitive outdoor plants could be killed if unprotected or left outside. Provide shelter to pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ050-182230- /O.NEW.KSGX.FR.Y.0006.190219T0600Z-190219T1700Z/ /O.NEW.KSGX.FR.Y.0007.190220T0600Z-190220T1700Z/ San Diego County Valleys- Including the cities of Escondido, San Marcos, and Santee 254 AM PST Mon Feb 18 2019 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY... ...FROST ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 9 AM PST WEDNESDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from 10 PM this evening to 9 AM PST Tuesday. a Frost Advisory has also been issued from 10 PM Tuesday to 9 AM PST Wednesday. * Location...Inland valleys and colder wind-sheltered locations in the western valleys. * Duration...Around 6 to 8 hours of temperatures in the lower to mid 30s for colder locations. * Temperature...Lower to mid 30s. * Impacts...Sensitive outdoor plants could be killed if unprotected or left outside. Provide shelter to pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:54 AM PST, 0 minutes earlier.
Area forecast discussion, Feb 17, 2:54 AM PST, 0 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
254 AM PST Sun Feb 17 2019
.SYNOPSIS...
A Broad trough over the West and an associated cold front will
bring more precipitation and gusty winds to the region today into
early Monday The chilly air from the north will keep daytime high
temperatures well below average through the first part of the
week, with frost possible in the valleys each night. Another cold
storm will move over the region late Wednesday through early
Friday with more rain and mountains snow.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Light precipitation is occurring this morning, mainly over the San
Bernardino County mountains and San Diego County. Shower activity
will increase over San Diego County by late morning as onshore
flow strengthens. More widespread light to moderate precipitation
is expected during the afternoon and evening as the cold front
moves through. Showers will gradually taper off from northwest to
southeast tonight into Monday morning. Rainfall totals will be
around 0.15-0.30 inch along the coast and up to 0.50 inch in the
inland valleys of San Diego County. Snow levels range from about
3500 to 4500 ft this morning, but will drop to 2000 to 3500 ft
this evening. A dusting of snow is possible in the high desert
late this afternoon into tonight as colder air moves in. An
additional 6 to 10 inches of snow is possible above 5000 FT, and
3 to 6 inches between 4000 and 5000 FT, and 1 to 3 inches between
3500 and 4000 FT, with an inch or less down to 2500 FT. Hazardous
travel is likely in the mountains, including the Cajon Pass and
I-8 through the San Diego County Mountains.
In addition to the rain and snow, this storm will also bring gusty
west winds to the region. The strongest winds will occur in the
mountains where gusts of 50-65 mph are likely, mainly along the
ridges and upper desert slopes. Breezy conditions are expected in
the coasts and valleys this afternoon and evening. A Wind Advisory
has been issued for these areas, mainly due to the threat of
falling trees due to the combination of wet soil and gusty winds.
Winter Storm Warnings remain in place for the mountains, with
Winter Weather Advisories for the high desert and Santa Ana
Mountains.
Fair but cool weather will prevail late Monday through Wednesday
under dry north-northwest flow aloft as the upper low slowly
drifts eastward. A brief period of weak offshore flow will
develop on Tuesday with local gusty winds below the passes and
canyons, mainly Tuesday morning. Another trough digs down from the
north late Wednesday into early Friday, bringing more cooling,
precipitation, and possibly more low elevation snow. Fair weather
returns for late Friday into the weekend as a weak ridge builds
over the southwest.
&&
.AVIATION...
171010Z...Coast/Valleys...SCT-BKN030-040 tops to 7000 FT.
Scattered SHRA today, most widespread this afternoon and evening
with vis 5 miles and CIGS 020 in the heaviest showers. Strong west
winds 15 to 25 kt with gusts to 30 kt the afternoon and evening,
strongest at KSAN. Showers ending after 08Z Monday.
Mountains...BKN-OVC with mountains obscured in clouds/fog/pcpn
through tonight. Clear to partly cloudy in the deserts. Strong W
winds 20-30 kt with gusts to 50 kt in the mountains and down the
eastern slopes into the deserts through 08Z with strong UDDFS
and LLWS.
&&
.MARINE...
Gale Warning in effect through 10 AM Monday for strong WNW winds 20-
30 kt with gusts to 35 kt through Monday morning. At 2 AM the San
Clemente Basin Buoy reported northwest winds 27G33kt.
A mix of steep waves westerly swells will result in hazardous
boating conditions today and tonight. Winds and waves will
decrease to 10-20 kt with gusts to 25 kt on Monday.
.BEACHES...
A Beach Hazards Statement is in effect through 4 PM today for
elevated surf, strong rip currents and minor coastal flooding
during the times of morning high tide (6.3 ft at ~7 AM). Strong WNW
swells of 10-12 FT/8-9 sec from 290 degrees will bring elevated surf
today, highest in southern San Diego County with sets to 7 ft.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 6 AM PST Monday for San Diego County
Mountains.
Wind Advisory from 2 PM this afternoon to 10 PM PST this evening
for Orange County Coastal Areas-Orange County Inland Areas-
San Bernardino and Riverside County Valleys-The Inland
Empire-San Diego County Coastal Areas-San Diego County
Valleys.
Winter Storm Warning until 3 AM PST Monday for Riverside County
Mountains-San Bernardino County Mountains.
Winter Weather Advisory from 10 AM this morning to 3 AM PST
Monday for Apple and Lucerne Valleys-Santa Ana Mountains
and Foothills.
Beach Hazards Statement through this afternoon for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...Gale Warning until 10 AM PST Monday for Coastal Waters from San
Mateo Point to the Mexican Border and out to 30 nm-Waters
from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island.
&&
PUBLIC...SS
AVIATION/MARINE/BEACHES...MoedeThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:17 PM PST | Winter Weather Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 30 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.